MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7132
Medical Device Problem Codes Material Puncture/Hole (1504); Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft hole/perforation occurred.A 2.75mm x 12mm emerge balloon catheter was selected for use.However, during inspection, a raised metal spot on the shaft was noted and the balloon was not used.The procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
It was reported that shaft hole/perforation occurred.A 2.75mm x 12mm emerge balloon catheter was selected for use.However, during inspection, a raised metal spot on the shaft was noted and the balloon was not used.The procedure was completed with a different device.No patient complications were reported.The device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed three kinks.The kinks are located 32.2cm, 64.5cm, and 99cm from the hub.Microscopic examination did not reveal any damage.Although it was reported that the device was not used, the presence of blood and contrast media in the guidewire lumen is indicative of handling beyond simply unpackaging the device, as was reported.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis did not confirm the reported raised metal spot on the shaft.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7860686
Report Number2134265-2018-60787
Device Sequence Number1940888
Product Code LOX
UDI-Device Identifier08714729806110
UDI-Public08714729806110
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Model Number7132
Device Catalogue Number7132
Device Lot Number0022348390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1